The estimation of utility-consistent labor supply models by means of simulated scores
Hans Bloemen () and
Arie Kapteyn
Journal of Applied Econometrics, 2008, vol. 23, issue 4, 395-422
Abstract:
We consider a utility-consistent static labor supply model with flexible preferences and a nonlinear and possibly non-convex budget set. Stochastic error terms are introduced to represent optimization and reporting errors, stochastic preferences, and heterogeneity in wages. Coherency conditions on the parameters and the support of error distributions are imposed for all observations. The complexity of the model makes it impossible to write down the probability of participation. Hence we use simulation techniques in the estimation. We compare our approach with various simpler alternatives proposed in the literature. Both in Monte Carlo experiments and for real data the various estimation methods yield very different results. Copyright © 2008 John Wiley & Sons, Ltd.
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (27)
Downloads: (external link)
http://hdl.handle.net/10.1002/jae.1010 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2008-v23.4/ Supporting data files and programs (text/html)
Related works:
Working Paper: The estimation of utility consistent labor supply models by means of simulated scores (2003) 
Working Paper: The Estimation of Utility Consistent Labor Supply Models by Means of Simulated Scores (1993)
Working Paper: The estimation of utility consistent labor supply models by means of simulated scores (1993) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:23:y:2008:i:4:p:395-422
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
DOI: 10.1002/jae.1010
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().